Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Has sleeping problem. Taken ambien, adtivan and gabapentine. What are the side effects of gabapentine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3093 Questions
Question
WHAT ARE THE SIDE EFFECTS OF GABAPENTINE AND SHOULD A MAN BE TAKING THESE TO HELP HIM SLEEP. WHY WOULD A DOCTOR PRESCRIBE THIS MEDICATION.
MY HUSBAND HAS HAD ISSUE FOR THE PAST 7 MONTHS, HE HAS AMBIEN, ADTIVAN, TRAZADONE, AND THIE GABAPENTINE. WHAT SHOULD HE REALLY BE TAKING TO HELP HIM SLEEP

Posted Sun, 30 Jun 2013 in Medicines and Side Effects
 
 
Answered by Dr. Luchuo Engelbert Bain 1 hour later
hi and thanks for the query,

it is important to note that all drugs do have some side effects. The commonest related to Gabapentin include: headache, vomiting, joint pain, abdominal pain nausea and vomiting.

Although it has most of the time to treat seizures, restless leg syndrome and neuropathic pain, recent scientific evidence today indicates its effectiveness in the management of sleep disorders.

I suggest the doctor took into condideration his past medical history before prescribing the drug. From my humble opinion, I think the Gabapentine prescribed is very appropriate in this case.

My suggestion is he takes the drugs in recommended doses as prescribed by his doctor, and do not hesitate reporting any unusual effects or worries to your treating physician for a complete medical review.

Hope this helps as I wish you the best of health. Do not hesitate asking further questions for clarification if need be.

Best regards,
Bain LE, MD.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor